Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the treatment for redness in eyes post lower eye surgery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
After lower bleph eye surgery 10 days ago, My eyes are very red and feel tired. I originally used Erythromycin which could have caused an allergic reaction. Since then, I have usesd Tobridex, Neo/poly/bac/hc/ ointment, Opcon-A. and Natural Tears. My eyes remain very red(bloodshot) Can you make any suggestions? Thank you, XXXXXXX
Posted Sun, 2 Feb 2014 in Vision and Eye Disorders
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: consider stopping several of the antibiotics Detailed Answer: Hi XXXXXXX and thank you so much for this query. I am so sorry to hear about this red eye following your surgery. Antibiotics are prescribed to prevent bacterial infection after surgery. It has been ten days after the procedure and unless there is XXXXXXX infection, I will suggest you stop most of these antibiotics. My greatest suspicion is that these drugs combinations have caused irritation to the eyes and is responsible for the redness. Continue solely with the artificial tears and tobridex. These would provide adequate coverage for the any possible infection and reduce the inflammation. It will also guide you towards full recovery. It will take some time for the redness to clear up fully. Just exercise some more patience. If vision should deteriorates, pain increase or the redness fails to regress, I will suggest you get re-evaluated for this. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor